Doctor insights on:
Aleve And Diarrhea
Loose stools is a symptom in which a person's stool (poop) does not hold its shape after it goes into the toilet. Instead of remaining a shaped piece of poop, the poop spreads out in the toilet bowl water. Very loose stool is called diarrhea. Loose stool can be caused by infections, certain foods or drinks, ...Read more
To calm severe stomach flu-5 doses of kaopectate (kaolin and pectin) and three capletes of anti diarreha med cause black stool?
To calm severe stomach flu-5 doses of kaopectate (kaolin and pectin) and three capletes of anti diarrhea med cause black stool?
Yes: The active ingredient in kaopectate--bismuth subsalicylate--turns stool a dark color. It can turn green or black and can persist a few days after stopping the medicine. If the black color lasts beyond three days after the medicine or is very dark or tarry (blood can cuase this change), see a doctor. ...Read more
Can tylenol (acetaminophen) and flu antibiotics cause stomach upset and diarrhea? I am having these medicines for flu.
DETAILS MATTER!!!!!: "Flu antibiotics"?????? When you submit this again with the exact names of all your meds then an answer is possible. "Stomach upset" is vague. Nausea, vomiting, pain, burning??? "Flu" is too vague. Antibiotics vary widely but all are likely to cause nausea, diarrhea, etc. Antibiotics should not be used for routine viral infections. Resubmit this question with details. ...Read more
Can I take imodium (loperamide) anti diarrhea with avelox. Second day on avelox and have diarrhea.?
You may: Temporary GI disturbances are quite common with antibiotics, so a little patience with this understanding comes handy to get the intended benefit from the treatment. I would recommend extra clear liquids like electrolyte solutions, yogurt and probiotic to help restore GI health before Imodium (loperamide). ...Read more
Is it okay to take pepto bismol (bismuth subsalicylate) for nausea and diarrhea and aspirin for fever?
Fluids/Tylenol/Pepto: First of all you need fluids and if you are vomiting what you drink you may have to consult doctor to take something to stop the vomiting or IV fluids to prevent dehydration.You may take tylenol (acetaminophen) for temp, pepto bismol though can be taken for mild cases but immodium is a better choice.But if you have high temperature you may need stool culture to rule out salmonela, schigela, e coli or another GI infe. ...Read more
Pain in stomach. Taking advil (ibuprofen) and penicillin for strep.why is my stomach throbbing like hunger pain and cramping.
I have had abdominal pain headaches and diarrhea for 4 days I've taken pepto bismol (bismuth subsalicylate) and gravol and loperamide the diarrhea is gone but I have pain stil?
Recovering from stomach flu, still have gas and diarrhea. Will pepto bismol (bismuth subsalicylate) help or make things worse?
Maynot need Immodium: It depends on the cause of the diarrhea. If someone develop salmonellosis or infection caused by salmonella bacteria, just drinking fluids and eating simple, soft and bland diet might be enough. Having bloody diarrhea or any other complications or diarrhea lasting more than 3-4 days, needs medical attention from a physician.Thanks. ...Read moreSee 1 more doctor answer
Loperamide: Loperamide is an opioid-receptor agonist in the myenteric plexus of the large intestine; by itself it does not affect the central nervous system. It will alleviate diarrhea in many cases but must be used with caution if one suspects true colitis with salmonella, shigella, e. Coli or clostridium difficile since it may precipitate toxic megacolon. ...Read more
Fiber and bentyl (dicyclomine) x1week. Still have abdominal pain, nausea and vomiting especially after eating. Cramps are better though, suggestions GI no call back?
Either, not both: Pepto bismol (bismuth subsalicylate), is used to relieve diarrhea, stomach upset, heartburn, stomach acidity, and nausea. Imodium (loperamide), is used in the treatment of diarrhea. There will seldom be a need for both, but there is no significant interaction that should prevent your taking them together, although generally unnecessary. ...Read more
Gastroenteritis: It sounds like you may have gastroenteritis. You can take emetrol for the nausea and vomiting. It is best not to take anything to stop the diarrhea. These infections usually just last 24-48 hours. If it lasts longer than that, if you are not able to keep fluids down or if you have high fever you should see a doctor right away. The most important thing is staying well hydrated. ...Read more
YES -- get HELP!: Ibuprofen, and other nsaid's, particularly in a dose-dependent fashion (based on milligrams consumed & duration of use) can cause ulcers in any part of the GI tract. Due to the platelet inhibition effect of ibuprofen, ulcers caused by it may indeed bleed massively. If that is the scenario you're describing--immmediately stop taking Ibuprofen and get to the er! ...Read more